MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) CPS QUARTET INNER; CATHETER

ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) CPS QUARTET INNER; CATHETER
Model Number DS2N028-59
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Vascular Dissection (3160)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Related manufacturer reference number: 2938836-2019-04385.Related manufacturer reference number: 2938836-2019-04387.It was reported that during an initial implant procedure, after implantation of a right ventricular pacing lead, the physician attempted to implant a quadripolar passive lead in the left ventricle.Physician complained of tightness of sub-selector around the lv lead.The lead couldn¿t be advanced all the way through the sub selector of the inner catheter.Another inner catheter was used to complete the procedure.However, the distal coronary sinus (cs) was perforated/ dissected while using the cps universal delivery system outer and inner catheters.The perforation resulted in significantly lowered blood pressure, cardiac tamponade, and loss of pulse readings.The patient lost a significant amount of blood.The patient was administered chest compressions, received multiple external defibrillator shocks for spontaneous vf, and was administered an intrathoracic needle and chest tube to evacuate blood from the pericardium.The implant of the left ventricular lead was discontinued after the tamponade occurred.Upon hemodynamic normalization of the patient, a right atrial lead and a dual chamber pacemaker were implanted to complete the implant procedure.At the end of the procedure, the patient was minimally responsive, and the decision was made to attempt targeted body temperature management for more than 24 hours.The patient¿s current condition is stable.
 
Additional Manufacturer Narrative
Correction: report type should have been only selected for adverse event, and product problem was mistakenly checked marked.

Brand Name
CPS QUARTET INNER
Common Device Name
CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE)
645 almanor avenue
sunnyvale CA 94085
MDR Report Key8667908
Report Number2938836-2019-04386
Device Sequence Number2268809
Product Code DQY
UDI-Device Identifier05415067005755
UDI-Public05415067005755
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K130252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberDS2N028-59
Device Lot Number6486867
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/16/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER; QUARTET
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR